On asymptotically efficient simulation of large deviation probabilities

Share/Save/Bookmark

Dieker, A.B. and Mandjes, M. (2005) On asymptotically efficient simulation of large deviation probabilities. Advances in Applied Probability, 37 (2). pp. 539-552. ISSN 0001-8678

[img]PDF
Restricted to UT campus only
: Request a copy
139Kb
Abstract:Let $\{\nu_{\varepsilon}, \varepsilon >0\}$ be a family of probabilities for which the decay is governed by a large deviation principle, and consider the simulation of $\nu_{\varepsilon_0}(A)$ for some fixed measurable set $A$ and some $\varepsilon_0>0.$ We investigate the circumstances under which an exponentially twisted importance sampling distribution yields an asymptotically efficient estimator. Varadhan's lemma yields necessary and sufficient conditions, and these are shown to improve on certain conditions of Sadowsky. This is illustrated by an example to which Sadowsky's conditions do not apply, yet for which an efficient twist exists.
Item Type:Article
Copyright:© 2005 Applied Probability Trust
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/70163
Official URL:http://dx.doi.org/10.1239/aap/1118858638
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 224185